2 doctors weighed in:
I have a weird taste in my mouth. What antibiotics give a weird taste in the mouth?
2 doctors weighed in

Dr. John Leander Po
Internal Medicine - Infectious Disease
1 doctor agrees
In brief: Dysguesia
That's the technical term- "weird", "off", "metallic", other descriptors have been used.
Most likely, the offending antibiotic is Flagyl (generic: metronidazole)- this is the leading reason for people to become non-compliant with this antibiotic. Other antibiotics have also this side effect (certain quinolones) but not to the degree seen with metronidazole.

In brief: Dysguesia
That's the technical term- "weird", "off", "metallic", other descriptors have been used.
Most likely, the offending antibiotic is Flagyl (generic: metronidazole)- this is the leading reason for people to become non-compliant with this antibiotic. Other antibiotics have also this side effect (certain quinolones) but not to the degree seen with metronidazole.
Dr. John Leander Po
Dr. John Leander Po
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
107,000 doctors available
Read more answers from doctors